Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 438, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 23, 2008, 4:40 AM CDT for Barton County, Jasper County, Missouri. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2008, 4:40 AM CDT (09:40 UTC)
- Expired
- Jun 23, 2008, 4:59 AM CDT
- In force
- 19 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
Counties Barton County, MO, Jasper County, MO
The radar
The Springfield radar (KSGF), 85 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 12:38 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.7 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2107 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1424 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:23 AM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jun 23, 3:23 AM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 323 AM CDT MON JUN 23 2008 .DISCUSSION... CURRENTLY...AREA PROFILERS SHOWING A STRONG 80KT 300MB JET CUTTING ACROSS WESTERN MISSOURI DOWN TO SOUTHEAST MISSOURI. NOT REALLY SEEING THE LLVL JET ACROSS SOUTHWEST MISSOURI AS CONWAY PROFILER STILL OUT OF THE NORTHWEST. NEODESHA 925MB WINDS HAVE SWUNG AROUND TO THE SOUTHWEST AT 20KTS...WHILE STRONGEST JET STILL BEING OBSERVED OUT OVER NORTH CENTRAL OKLAHOMA AT LMNO2. WILL NEED TO MONITOR LLVL JET AS IT IS EXPECTED TO NOSE INTO SOUTHWEST MISSOURI EARLY THIS MORNING. SATELLITE IMAGERY SHOWING EXTENDED TRAIN OF THUNDERSTORMS FROM SOUTHWEST MISSOURI EXTENDING NORTHWEST INTO SOUTH CENTRAL NEBRASKA ALONG A LINE OF STRONG LIFT DEPICTED ON RUC 305 AND 310K PRESSURE SURFACES. PRIMARY THREAT CONTINUES TO BE LARGE HAIL. TODAY...RUC SLOWLY MOVES THIS LIFT EASTWARD INTO CENTRAL MISSOURI THROUGH NOON TIME TODAY. TRIED TO TIE POPS WITH THIS LIFT AND RAISED POPS ACROSS SOUTHERN MISSOURI TO REFLECT THIS. THINK BY THIS AFTERNOON...ATMOSPHERE SHOULD BE WORKED OVER PRETTY GOOD. COULD BE SOME CONTINUED BOUNDARY INTERACTIONS THIS AFTERNOON...SO CONTINUED SLT CHC POPS. BY THIS EVENING...WRF HINTING AT POSSIBLY ANOTHER MCS DEVELOPING OVER NORTHEAST KANSAS AND THEN TRACKING ACROSS CENTRAL MISSOURI. HAVE INCREASED POPS FOR THIS AREA TO REFLECT THIS POSSIBILITY. BY TUESDAY...THE FORECAST CHALLENGE FOR TUESDAY WILL BE HIGHLY DEPENDANT ON WHAT HAPPENS THOUGH WITH THE TUESDAY MORNING MCS AND LATER SHIFTS WILL HAVE TO MONITOR THIS CLOSELY. MODELS SHOWING A STRONG SOUTHWEST LLVL JET THAT SHOULD FORCE THE BOUNDARY THATS BEEN OVER THE AREA NORTH INTO NORTHERN MISSOURI BY TUESDAY AFTERNOON. MODELS CONTINUE TO HAVE A TOUGH TIME WITH POPS THROUGH THE DAY ALONG THIS BOUNDARY. WRF IS SHOWING CAPES AROUND 2000 J/KG ACROSS CENTRAL AND NORTHERN MISSOURI ALONG THIS BOUNDARY AND I HAVE INCREASED POPS ACROSS OUR NORTHERN ZONES TO REFLECT THIS AND WILL HIGHLIGHT SEVERE POTENTIAL IN HWO WHEN I ISSUE IT THIS MORNING. DOES LOOK LIKE A FAIRLY STRONG SHORTWAVE MOVING ACROSS NORTHERN MISSOURI TUESDAY EVENING. CONTINUE TO UNDERCUT MOS TEMPERATURE FORECASTS THROUGH MID WEEK WITH ALL THE MOISTURE WE HAVE RECEIVED. MOS HAS BEEN RUNNING WARM FOR THE PAST TWO WEEKS...DO NOT SEE ANY REASON FOR IT TO CHANGE ANYTIME SOON. WILL KEEP SOME MENTION OF POPS GOING THROUGH THE WEEK AS MODELS HAVING TOUGH TIME WILL MINOR SHORTWAVES MOVING THROUGH THE AREA. GCC && .AVIATION... FOR THE 06Z TAFS...CONVECTION GETTING GOING ACROSS EASTERN KANSAS AND SOUTHWEST MISSOURI. WENT AHEAD AND ADDED SOME TEMPO IFR TO THE JLN TAFS TO REFLECT INCREASING CONVECTIVE COVERAGE OUT THAT WAY. AS FOR SGF...LOOKS LIKE CONVECTION MAY STAY WEST AND SOUTH OF THE AIRFIELD...BUT WILL NEED TO WATCH RADAR TRENDS CLOSELY. GCC && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 23, 1:22 AM CDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 122 AM CDT MON JUN 23 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-240630- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 122 AM CDT MON JUN 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL OCCUR SOUTHWEST OF A LINE FROM NEVADA TO BOLIVAR TO ALTON. MODERATE INSTABILITY AND SHEAR COMBINED WITH INCREASING LOW LEVEL WINDS HAS ALLOWED SCATTERED SEVERE THUNDERSTORMS TO DEVELOP. REPORTS OF UP TO BASEBALL SIZED HAIL HAVE ALREADY BEEN RECEIVED. DAMAGING WINDS IN EXCESS OF 60 MPH WINDS CAN ALSO BE EXPECTED WITH SOME STORMS. THE HIGHEST STORM POTENTIAL WILL OCCUR FROM GIRARD AND COLUMBUS SOUTHEAST TO THE BRANSON AND GAINESVILLE AREAS. THE STORMS WILL GRADUALLY DIMINISH AFTER 7 AM. TRAINING STORM WILL ALSO PRODUCE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. UNSETTLED CONDITIONS WILL CONTINUE THROUGH THE WORK WEEK...WITH THE BEST CHANCE OF THUNDERSTORMS ACROSS CENTRAL AND EASTERN MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED OVER PARTS OF SOUTHWEST AND SOUTH CENTRAL MISSOURI AND SOUTHEAST KANSAS THROUGH 7 AM. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
In the hours before
Local storm report, Jun 23, 2:35 AM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
235 AM CDT MON JUN 23 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0233 AM HAIL 3 NW CRESTLINE 37.20N 94.74W
06/23/2008 E1.75 INCH CHEROKEE KS TRAINED SPOTTER
&&
DSALocal storm report, Jun 23, 2:36 AM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
236 AM CDT MON JUN 23 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0233 AM TSTM WND GST 3 NW CRESTLINE 37.20N 94.74W
06/23/2008 E70 MPH CHEROKEE KS TRAINED SPOTTER
&&
CORRECTED LOCATION
DSALocal storm report, Jun 23, 2:47 AM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
247 AM CDT MON JUN 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 AM TSTM WND GST MONETT 36.92N 93.93W
06/23/2008 E70 MPH BARRY MO LAW ENFORCEMENT
POWER OUTAGES HAVE ALSO BEEN REPORTED DUE TO LIGHTNING
AND POSSIBLY WIND.
&&
SRUNNELSLocal storm report, Jun 23, 3:06 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
306 AM CDT MON JUN 23 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0300 AM FLASH FLOOD 3 NW CRESTLINE 37.20N 94.74W
06/23/2008 CHEROKEE KS EMERGENCY MNGR
8 TO 10 INCHES OF WATER OVER CENTERSTAR RD.
&&
DSALocal storm report, Jun 23, 3:07 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
307 AM CDT MON JUN 23 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0300 AM HAIL 3 N CRESTLINE 37.21N 94.70W
06/23/2008 E1.25 INCH CHEROKEE KS EMERGENCY MNGR
&&
DSALocal storm report, Jun 23, 4:34 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
434 AM CDT MON JUN 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 AM TSTM WND DMG BRANSON 36.64N 93.22W
06/23/2008 TANEY MO PUBLIC
NUMEROUS LIMBS DOWN.
&&
SRUNNELSThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 10:38 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 21 min |
| Jun 22, 11:26 PM CDT | Flash Flood Warning | SGF | Christian | 6 hr |
| Jun 22, 11:51 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 24 min |
| Jun 23, 12:14 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Taney | 31 min |
| Jun 23, 12:33 AM CDT | Tornado Warning | SGF | Taney | 15 min |
| Jun 23, 12:46 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Taney | 44 min |
| Jun 23, 12:52 AM CDT | Severe Thunderstorm Warning | SGF | Stone, Taney | 38 min |
| Jun 23, 12:59 AM CDT | Flash Flood Warning | SGF | Taney | 10 hr |
| Jun 23, 12:59 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Jasper, Lawrence, McDonald, Newton | 46 min |
| Jun 23, 1:03 AM CDT | Severe Thunderstorm Warning | SGF | Taney | 42 min |
| Jun 23, 1:28 AM CDT | Severe Thunderstorm Warning | SGF | Jasper | 62 min |
| Jun 23, 1:36 AM CDT | Flash Flood Warning | SGF | Jasper, McDonald, Newton | 6 hr |
| Jun 23, 1:38 AM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald, Newton | 67 min |
| Jun 23, 1:44 AM CDT | Severe Thunderstorm Warning | SGF | Taney | 11 min |
| Jun 23, 1:46 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 29 min |
| Jun 23, 1:52 AM CDT | Flash Flood Warning | SGF | Barry, McDonald | 6 hr |
| Jun 23, 2:02 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 28 min |
| Jun 23, 2:12 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 63 min |
| Jun 23, 2:17 AM CDT | Severe Thunderstorm Warning | SGF | Dade, Jasper, Lawrence, Newton | 58 min |
| Jun 23, 2:24 AM CDT | Severe Thunderstorm Warning | SGF | Stone, Taney | 33 min |
| Jun 23, 2:27 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Lawrence, McDonald, Newton, Stone | 48 min |
| Jun 23, 2:44 AM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 31 min |
| Jun 23, 2:57 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Dade, Douglas, Greene, Lawrence, Stone | 63 min |
| Jun 23, 3:07 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 38 min |
| Jun 23, 3:11 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Greene, Lawrence, Stone | 49 min |
| Jun 23, 3:12 AM CDT | Flash Flood Warning | SGF | Christian, Lawrence, Stone | 5 hr |
| Jun 23, 3:19 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Ozark, Stone, Taney | 41 min |
| Jun 23, 3:51 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 26 min |
| Jun 23, 3:55 AM CDT | Severe Thunderstorm Warning | SGF | Taney | 50 min |
| Jun 23, 4:27 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, Lawrence, Newton | 20 min |
| Jun 23, 4:56 AM CDT | Flash Flood Warning | SGF | Christian | 6 hr |
| Jun 23, 6:48 AM CDT | Flash Flood Warning | SGF | Greene | 4 hr |
| Jun 23, 11:06 AM CDT | Areal Flood Warning | SGF | Christian, Taney | 3 hr |
| Jun 23, 12:18 AM CDT | Severe Thunderstorm Warning | SGF | Cherokee | 42 min |
| Jun 23, 7:57 AM CDT | Areal Flood Warning | SGF | Cherokee | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.